Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 27, 2020, 7:21 PM EDT for Wayne County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 27, 2020, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
152
WWUS81 KCLE 272321
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
721 PM EDT Thu Aug 27 2020
OHZ031-032-038-280000-
Holmes-Stark-Wayne-
721 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...SOUTHERN
WAYNE AND NORTHEASTERN HOLMES COUNTIES...
At 721 PM EDT, a strong thunderstorm was located over Wooster, moving
southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Wooster, Massillon, Orrville, Brewster, Navarre, Dalton, Wilmot,
Mount Eaton, Winesburg, Smithville, Apple Creek, Beach City, Bolivar,
Fredericksburg, Mount Hope and Reedsburg.
LAT...LON 4081 8212 4088 8199 4088 8190 4071 8137
4065 8141 4065 8144 4066 8144 4065 8147
4063 8167 4055 8167
TIME...MOT...LOC 2321Z 296DEG 28KT 4080 8198
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 7:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 27, 7:16 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
716 PM EDT Thu Aug 27 2020
...00z Aviation TAF and Evening Forecast Update...
.SYNOPSIS...
A cold front will move south across the lower Great Lakes by Friday
morning and become nearly stationary. Low pressure will move east to
northern Lake Michigan by Friday evening and to just north of Lake
Ontario by Saturday afternoon. The low pressure system will force a
cold front east across the local area late Friday night into
Saturday morning. A ridge of high pressure will move east across
the region Sunday and Monday followed by a warm front Monday night.
A cold front will move east across the area Tuesday night.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
700 pm update...
We updated the precip pops with the latest radar trends.
Previous discussion...
Initially, upper level ridging will take place during this period
with minor shortwaves moving rapidly east across the top of the
ridge. Ridge will give way to a developing upper level trough that
digs south into the Great Lakes region by Friday evening. The
remnants of Laura are progged to move northeast into the Ohio and
Tennessee Valleys by Friday evening. The upper level trough in
association with Laura will merge with the northern trough and become
somewhat negatively tilted as it shifts east. During this
transition, surface low pressure system will move east across the
Great Lakes and begin to deepen rapidly. Energy from Laura will
feed the low pressure system along with ample moisture. The two
systems will bring favorable conditions for potentially heavy rain
over portions of the forecast area tomorrow into tomorrow night.
With dry soil moistures in place, immediate saturation is not much
of a concern but a long period of moderate to heavy rain could cause
some minor flooding issues; especially in the east.
In the meantime, an outflow boundary moved south across the local
area this afternoon and spawned some showers and thunderstorms from
northeast Indiana across northern Ohio into northwest Pennsylvania.
The boundary is expected to move south but more boundaries are
progged to move south as well into the local area this afternoon and
early evening. The convection is expected to continue into the
evening hours as the cold front slips south and near the local area.
This will force strong convection over the extreme east to move
southeast and possibly clip eastern Erie County in Pennsylvania.
This line of thunderstorms will slide into the area overnight as
well. With precipitable water values approaching 2 inches, looking
at possibility for locally heavy rain at times in the thunderstorms
through this forecast period. Forecast area will remain in a slight
risk for heavy rain potential and a slight risk for severe
thunderstorms tomorrow.
Otherwise, another muggy night tonight with lows in the 70s and
highs tomorrow in the mid to upper 80s central and west. Cooler
highs in the upper 70s to lower 80s in the east Friday.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold front will be moving through the forecast area Saturday
morning. This system will be interacting with some of the moisture
from Tropical Depression Laura. Numerous areas of rain are expected
in the morning particularly for the eastern portions of the forecast
area. The rain will end from west to east across the region Saturday
afternoon as the front moves east. High pressure will quickly build
over the Great Lakes Region Saturday night. This system will bring
a significant shift in airmass. Cooler drier air will accompany
this high pressure system which will remain through Monday
afternoon. A warm front will approach the forecast area from the
south Monday evening bringing some scattered showers and a few
thunderstorms back to the region.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A series of rapidly moving frontal systems are expected to move
through the forecast area in the extended period. A warm front will
be north of the forecast area Tuesday morning as a cold front
approaches from the west. This slow moving front will keep a chance
of scattered showers and thunderstorms over the region through
Tuesday night. As this system moves to the east a brief period of
high pressure will build over the region Wednesday. Another front
will approach the lower Great Lakes Region on Thursday. Low chances
of showers and thunderstorms will remain in the forecast both
Wednesday and Thursday.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Generally VFR is expected with the exception of scattered
convection early this evening and another round of convection
developing on Friday. We have PROB30 groups mentioned on Friday
for this potential. Some of this convection could be strong to
severe and will briefly low ceilings and visibilities to MVFR or
so. Winds will continue to be generally from the southwest or
westerly 5 to 10 knots. Any gusts this evening will quickly go
away after sunset.
Outlook...Non-VFR possible
with widespread showers and thunderstorms Friday into Saturday.
&&
.MARINE...
Southwest winds 15 to 25 knots continue over the eastern
end of Lake Erie this afternoon. Several locations over Northeast
Ohio and NW PA are reporting winds over 20 knots. Walnut Creek
reported observed waves of 6-7 feet. The pressure gradient should
begin to weaken overnight but winds will remain on the stronger side
through the evening. I will keep the SCA in place over parts of
Northeast Ohio and NW PA until midnight. I will let the SCA expire
for the central basin. A southwest wind flow will continue through
Friday. A cold front will cross the lake on Saturday bringing a
shift to a northwest flow. This flow will continue through Sunday
afternoon. High pressure will build over the lake Sunday night
bringing a light flow to the lakes on Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until midnight EDT tonight for OHZ012-
089.
PA...Beach Hazards Statement until midnight EDT tonight for PAZ001.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ147>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Griffin/Lombardy
SHORT TERM...Garnet
LONG TERM...Garnet
AVIATION...Griffin
MARINE...GarnetHazardous weather outlook, Aug 27, 3:48 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 PM EDT Thu Aug 27 2020 LEZ061-142>149-162>169-OHZ003-006>010-013-014-017>023-027>033- 036>038-047-PAZ002-003-282000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 348 PM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-282000- Cuyahoga- 348 PM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. There is a moderate risk of rip currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-282000- Lake-Ashtabula Lakeshore-Northern Erie- 348 PM EDT Thu Aug 27 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 5:48 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
548 PM EDT Thu Aug 27 2020
OHZ014-PAZ003-272230-
Ashtabula Inland-Crawford-
548 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHTABULA AND
SOUTHWESTERN CRAWFORD COUNTIES...
At 548 PM EDT, a strong thunderstorm was located over Linesville, or
15 miles west of Meadville, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Meadville, Andover, Linesville, Harmonsburg, Adamsville, Pymatuning
North, Pymatuning Central, Atlantic, Cochranton, Cherry Valley,
Conneaut Lake, Jamestown, Conneaut Lakeshore, Geneva and Hartstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4154 7993 4151 7998 4149 8000 4149 8009
4148 8013 4148 8037 4150 8056 4159 8068
4177 8054 4156 7991 4155 7991
TIME...MOT...LOC 2148Z 291DEG 43KT 4163 8044
CampbellSpecial weather statement, Aug 27, 5:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Cleveland OH 551 PM EDT Thu Aug 27 2020 OHZ018-019-028>030-272230- Crawford-Seneca-Huron-Richland-Ashland- 551 PM EDT Thu Aug 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HURON...NORTHERN RICHLAND...EASTERN SENECA...NORTHWESTERN ASHLAND AND NORTHEASTERN CRAWFORD COUNTIES... At 551 PM EDT, a strong thunderstorm was located near Bloomville, or 13 miles east of Tiffin, moving southeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Mansfield, Shelby, Willard, New London, Plymouth, New Washington, Bloomville, Savannah, Greenwich, Attica, North Fairfield, Republic, Tiro, Shenandoah and Olivesburg. LAT...LON 4105 8309 4122 8295 4106 8231 4079 8249 TIME...MOT...LOC 2151Z 296DEG 26KT 4111 8292 Kahn
Local storm report, Aug 27, 6:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 6 ENE LIMAVILLE 41.03N 81.05W
08/27/2020 PORTAGE OH FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN.
&&
LOMBARDYLocal storm report, Aug 27, 6:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 2 NW CANTON 40.84N 81.39W
08/27/2020 STARK OH PUBLIC
STRAIGHT-LINE WINDS GUSTED TO 60-70 MPH;
TREE SPLIT IN HALF IN YARD, PATIO FURNITURE
SCATTERED.
&&
LOMBARDYLocal storm report, Aug 27, 7:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
721 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL NORTH CANTON 40.87N 81.40W
08/27/2020 U0.75 INCH STARK OH PUBLIC
PENNY SIZED HAIL.
&&
LOMBARDYSpecial weather statement, Aug 27, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
721 PM EDT Thu Aug 27 2020
OHZ031-032-038-280000-
Holmes-Stark-Wayne-
721 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...SOUTHERN
WAYNE AND NORTHEASTERN HOLMES COUNTIES...
At 721 PM EDT, a strong thunderstorm was located over Wooster, moving
southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Wooster, Massillon, Orrville, Brewster, Navarre, Dalton, Wilmot,
Mount Eaton, Winesburg, Smithville, Apple Creek, Beach City, Bolivar,
Fredericksburg, Mount Hope and Reedsburg.
LAT...LON 4081 8212 4088 8199 4088 8190 4071 8137
4065 8141 4065 8144 4066 8144 4065 8147
4063 8167 4055 8167
TIME...MOT...LOC 2321Z 296DEG 28KT 4080 8198
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:00 PM EDT | Special Marine Warning | CLE | 60 min | |
| Aug 27, 4:21 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Aug 27, 4:32 PM EDT | Special Weather Statement | CLE | Trumbull | 28 min |
| Aug 27, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 38 min |
| Aug 27, 4:43 PM EDT | Special Weather Statement | CLE | Wood | 47 min |
| Aug 27, 5:01 PM EDT | Special Weather Statement | CLE | Medina | 44 min |
| Aug 27, 5:06 PM EDT | Special Weather Statement | CLE | Mahoning | 39 min |
| Aug 27, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 51 min |
| Aug 27, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 46 min |
| Aug 27, 5:32 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 43 min |
| Aug 27, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 49 min |
| Aug 27, 5:51 PM EDT | Special Weather Statement | CLE | Huron | 39 min |
| Aug 27, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 32 min |
| Aug 27, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 64 min |
| Aug 27, 6:29 PM EDT | Special Marine Warning | CLE | 31 min | |
| Aug 27, 5:48 PM EDT | Special Weather Statement | CLE | Crawford | 42 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.